# SDR 2003FA0001079

- Difficulty date: October 7, 2003
- Submitted: October 22, 2003
- Operation: General aviation
- Aircraft: N357ND
- Make and model: Piper PA-28-161
- Aircraft serial: 2842185
- Engine: Lyc O320*
- System (JASC): 8010 · Engine Cranking
- Part: Gear
- Condition: Destroyed
- Location: Starter
- Part time: 119 hours
- Component: Starter
- Component part number: MHB6016
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT SQUAWKED STARTER MAKING LOUD METAL GRINDING NOISE.  MECHANIC INSPECTED BURNED BENDIX GEAR HAD COME APART.  THIS IS THE SECOND OCCURANCE ON A SIMILAR AIRCRAFT WITH APPROXIMATELY THE SAME TIME IN SERVICE.
